Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 104, NWS Indianapolis, IN

August 31, 20134 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 31, 2013, 5:19 PM EDT for 4 counties in Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 5:19 PM EDT (21:19 UTC)
Expired
Aug 31, 2013, 5:45 PM EDT
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:31 PM EDTTSTM WND GST 50Ladoga, IN
Aug 31, 5:31 PM EDTHAIL 0.25Ladoga, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 4:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS53 KIND 312119
SVRIND
INC011-063-107-133-312145-
/O.NEW.KIND.SV.W.0104.130831T2119Z-130831T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  LADOGA...ROACHDALE...NEW ROSS...NORTH SALEM...JAMESTOWN AND
  ADVANCE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 42 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4004 8655 3980 8658 3987 8697 4002 8696
TIME...MOT...LOC 2119Z 281DEG 16KT 3992 8684

HAIL...1.00IN
WIND...<50MPH

$$

LEE/KOCH
2 follow-up statements
516 
WWUS53 KIND 312130
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT SAT AUG 31 2013

INC011-063-107-133-312145-
/O.CON.KIND.SV.W.0104.000000T0000Z-130831T2145Z/
PUTNAM IN-MONTGOMERY IN-HENDRICKS IN-BOONE IN-
530 PM EDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE...NORTHWESTERN HENDRICKS...SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES UNTIL 545 PM EDT...

AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LADOGA...ROACHDALE...NEW ROSS...JAMESTOWN...NORTH SALEM AND ADVANCE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 43 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3987 8691 4000 8690 4004 8655 3980 8658
TIME...MOT...LOC 2130Z 281DEG 16KT 3992 8681

HAIL...1.00IN
WIND...<50MPH

$$

LEE/KOCH
893 
WWUS53 KIND 312143
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT SAT AUG 31 2013

INC011-063-107-133-312153-
/O.EXP.KIND.SV.W.0104.000000T0000Z-130831T2145Z/
PUTNAM IN-MONTGOMERY IN-HENDRICKS IN-BOONE IN-
543 PM EDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE...
NORTHWESTERN HENDRICKS...SOUTHEASTERN MONTGOMERY AND NORTHEASTERN 
PUTNAM COUNTIES WILL EXPIRE AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

LAT...LON 3987 8691 4000 8690 4004 8655 3980 8658
TIME...MOT...LOC 2143Z 281DEG 16KT 3991 8674

$$

LEE/KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:20 PM EDT, 59 minutes earlier.

Area forecast discussion, Aug 31, 4:20 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT SAT AUG 31 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 156 PM EDT SAT AUG 31 2013

AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS
A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL
UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL
INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE
OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS
THROUGH SUNDAY NIGHT.

HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE
OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH
OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 156 PM EDT SAT AUG 31 2013

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW
PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA
TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN
THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING
OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR
IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM.
THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN
STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING
INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN
PLACE ACROSS CENTRAL INDIANA.

MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION
ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY
CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO
REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON
AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE
PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS
EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT
TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE
POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL
TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS.

SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT
EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT.
FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY
WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO
INDOORS. WILL HIGHLIGHT THAT IN THE HWO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 156 PM EDT SAT AUG 31 2013

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND
SUNDAY NIGHT.

GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS
WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME
NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT
WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT
WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO
THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT.

AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME
HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON.
AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO
OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND
ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW
GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON
SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT
AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES.
THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON
SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT.

AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE
ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR
20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE.
STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS
WILL BE UNDERWAY.

MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON
MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA
BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE
ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY
PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY
CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM
CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE
FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN
GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 150 PM EDT SAT AUG 31 2013

LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN
AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A
COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS
TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW
NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER
IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY
EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE
NO REASON TO DEVIATE FROM THIS.

&&

.AVIATION /DISCUSSION FOR THE 312100Z KIND TAF UPDATE/...
ISSUED AT 420 PM EDT SAT AUG 31 2013

A COUPLE OF OUTFLOW BOUNDARIES DROPPING SOUTH/SOUTHWEST TOWARDS
KIND. THE PASSAGE OF THESE BOUNDARIES WILL PROBABLY RESULT IN A WIND
SHIFT JUST AFTER 312100Z TO THE NORTHEAST. AIR MASS IS VERY UNSTABLE
IN THE AREA...WHICH SHOULD RESULT IN THUNDERSTORM DEVELOPMENT IN THE
VICINITY OF KIND OVER THE NEXT COUPLE OF HOURS.

PREVIOUS DISCUSSION FOLLOWS.

SHOULD BE MAINLY VFR AFTER THE FIRST HOUR OR TWO OF MVFR
VISIBILITIES FROM FOG BURN OFF...WITH THE EXCEPTION OF MVFR WITHIN
POCKETS OF SHOWERS AND STORMS. UNFORTUNATELY PINNING DOWN TIMING
AND LOCATION AT THIS POINT IS A LONG SHOT WITH SCATTERED
DEVELOPMENT CURRENTLY TO THE NORTHWEST AND SOUTHEAST. BASED OFF
BEST VERTICAL MOTION IN TIME HEIGHTS WILL GO WITH VCTS FOR SEVERAL
HOURS THIS EVENING AND OVERNIGHT AT ALL THE SITES. A COLD FRONT
WILL SLOWLY MOVE THROUGH THE SITES BUT COULD STILL BE SOMEWHERE IN
THE MIDDLE OF CENTRAL INDIANA BY SUNDAY MORNING SO SITES BESIDES
KLAF MAY NOT SEE FRONTAL PASSAGE UNTIL AFTER THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....CP
AVIATION...CP/NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 4:40 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT SAT AUG 31 2013

INZ028>030-035>037-039-043>049-051>057-060>065-067>072-011000-
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS
AFTERNOON AND EVENING. IT WILL REMAIN HOT AND HUMID THE REST OF
THE AFTERNOON.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND
DEADLY CLOUD TO GROUND LIGHTNING. HEAT INDICES TO 100. WHEN
THUNDER ROARS...GO INDOORS.

TIMING: SEVERE STORMS THROUGH THIS EVENING. HEAT AND HUMIDITY THIS
AFTERNOON.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-031-038-040>042-011000-
CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-
440 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD
TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

TIMING: STORMS ANYTIME THIS AFTERNOON AND TONIGHT.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 31, 4:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             6 NE CLERMONT           39.88N  86.24W
08/31/2013  E0.25 INCH       MARION             IN   TRAINED SPOTTER

&&

BHH
Local storm report, Aug 31, 5:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             PLAINFIELD              39.70N  86.39W
08/31/2013  E0.25 INCH       HENDRICKS          IN   NWS EMPLOYEE

&&

BHH
Special weather statement, Aug 31, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013

INZ047-312200-
MARION-
515 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORM ADVISORY FOR MARION COUNTY UNTIL 600 PM EDT...

AT 509 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
BROWNSBURG...OR 10 MILES WEST OF INDIANAPOLIS...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  SPEEDWAY...
  BEECH GROVE...
  LAWRENCE...
  WYNNEDALE...
  SPRING HILL...
  CROWS NEST...
  ROCKY RIPPLE...
  MERIDIAN HILLS...
  NORTH CROWS NEST...
  BROAD RIPPLE...
  MONUMENT CIRCLE...
  INDIANA STATE FAIRGROUNDS...
  CASTLETON...
  WARREN PARK...
  GEIST RESERVOIR...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3987 8594 3987 8595 3964 8595 3964 8601
      3975 8633 3987 8633 3993 8596 3993 8594
TIME...MOT...LOC 2115Z 285DEG 16KT 3979 8630

LEE/KOCH
Local storm report, Aug 31, 5:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             COVINGTON               40.14N  87.39W
08/31/2013  E0.25 INCH       FOUNTAIN           IN   TRAINED SPOTTER

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:12 PM EDTSpecial Weather StatementINDTippecanoe33 min
Aug 30, 10:42 PM EDTSpecial Weather StatementINDFountain, Vermillion33 min
Aug 30, 11:07 PM EDTSpecial Weather StatementINDTipton53 min
Aug 31, 5:15 PM EDTSpecial Weather StatementINDMarion45 min
Aug 31, 5:26 PM EDTSevere Thunderstorm WarningINDMarion34 min
Aug 31, 5:59 PM EDTSevere Thunderstorm WarningINDJennings46 min
Aug 31, 7:05 PM EDTAreal Flood AdvisoryINDJennings3 hr
Aug 31, 7:26 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion49 min
Aug 31, 7:35 PM EDTFlash Flood WarningINDJennings3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.